Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress? Psychiatric Events?
Dec 24, 2007

I recently switched from Truvada and Reyataz/r to Truvada and Isentress.

Before going on HIV medications I was VERY fatigued and my sleep was very poor. But when I started my first regimen Truv. and Rey. that all changed and my sleep quality greatly increased and my fatigue went away entirely and it stayed that was for 5 months. Back when Isentress was approved I told my doctor I would be his test patient and he could put me on it and I would report back to him about the tolerability. My fatigue has gotten worse and my sleep quality has gone down hill again.

When I read the results on the study comparing sustiva to isentress (with truvada) they said something like 13% Isetress vs 27% sustiva experienced psychiatric events. What were these psychiatric events? The PI sheet just says a very vague 'psychiatric event/disturbances'.

Response from Dr. Henry

It is my understanding that there was no theme to the psychiatric events possibly attributable to raltegravir in the clinical trials reported to date. There has been an increased rate of headache reported so that may be a signal of some central nervous system side effect issues. The comparison for those events versus efavirenz was favorable as you note. A comparison of raltegravir to r/atazanavir would be valuable (but not yet done/published) to more clearly focus on whether raltegravir has some notable central nervous system side effects as compared to a drug with few/none. If any reader has any further breakdown on what specific psychiatric complaints were listed possibly attributable to raltegravir please post. KH



Previous
HIV Meds and other NON-presciption drugs
Next
Working with HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement